MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 27304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that a patient presented to the clinic with gait disturbance.The patient had been doing well until 2 years ago when their legs just gave out.At that time, they were taken to the emergency department, but no etiology was identified.After that, the patient's gait and memory started to decline.They reported unsteadiness, but no falls.According to the report, the patient was referred for evaluation of nph and was admitted for a lumbar drainage as part of the evaluation.Neuroradiology placed a spinal needle and catheter under sterile conditions, but the catheter would not advance past the needle tip.The catheter was then removed intact.Reportedly, at the time, it was noted that a 1.5 mm region adjacent to the tip was torn.The team obtained images which did not reveal any catheter remnant.Of note, the catheter was radiopaque.The neurologist aspirated cerebrospinal fluid from the spinal needle and no remnant was found.Repeat imaging again did not reveal any remnants in the thecal sac.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6665273
Report Number2021898-2017-00347
Device Sequence Number16154732
Product Code GWM
UDI-Device Identifier00673978246055
UDI-Public00673978246055
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number27304
Device Lot Number212551530
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer05/25/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1